MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Catalog Number 4301CSP
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0504.Patient problem code: f24.
 
Event or Problem Description
It was reported by the customer that the three-way stopcock from lp tray with lot # 0001450952 - the stopcock was occluded or the holes that allow the fluid to flow were non-patent as the csf had spontaneous and consistent flow without any difficulty but they would not fill the stopcock as usual and therefore would not flow through and allow for pressure measurement with the included manometer but the csf would also not flow out the open port of the stopcock.Lot # 0001452437 - leaked unable to obtain accurate pressure.Verbatim: rcc received a complaint via email.Lot # 0001452437 - leaked unable to obtain accurate pressure further details could be obtained from xxx.
 
Event or Problem Description
It was reported by the customer that the three-way stopcock from lp tray with lot # 0001450952 - the stopcock was occluded or the holes that allow the fluid to flow were non-patent as the csf had spontaneous and consistent flow without any difficulty but they would not fill the stopcock as usual and therefore would not flow through and allow for pressure measurement with the included manometer but the csf would also not flow out the open port of the stopcock.Lot # 0001452437 - leaked unable to obtain accurate pressure.Verbatim: rcc received a complaint via email.Email(s) attached.The three-way stopcock from lp tray with lot # 0001450952 - the stopcock was occluded or the holes that allow the fluid to flow were non-patent as the csf had spontaneous and consistent flow without any difficulty but the would not fill the stopcock as usual and therefore would not flow through and allow for pressure measurement with the included manometer but the csf would also not flow out the open port of the stopcock.Lot # 0001452437 - leaked unable to obtain accurate pressure further details could be obtained from xxx.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001452437 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.

Brand Name
LUMBAR PUNCTURE TRAY ADULT
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18111016
Report Number1625685-2023-00108
Device Sequence Number20760749
Product Code PWY
UDI-Device Identifier10885403107771
UDI-Public(01)10885403107771
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number4301CSP
Device Lot Number0001452437
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown